Skip to main content
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 47
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Chaudhuri, Chitrabhanu 2016. Equivariant cohomology of certain moduli of weighted pointed rational curves. Manuscripta Mathematica, Vol. 150, Issue. 1-2, p. 137.

    Hamilton, Alastair 2016. On two constructions of an effective field theory. Journal of the London Mathematical Society, Vol. 94, Issue. 1, p. 314.

    Kock, Joachim 2016. Graphs, hypergraphs, and properads. Collectanea Mathematica, Vol. 67, Issue. 2, p. 155.

    Batanin, Michael and Markl, Martin 2015. Operadic categories and duoidal Deligne's conjecture. Advances in Mathematics, Vol. 285, p. 1630.

    Braun, C. and Lazarev, A. 2015. Unimodular homotopy algebras and Chern–Simons theory. Journal of Pure and Applied Algebra, Vol. 219, Issue. 11, p. 5158.

    Conant, James Kassabov, Martin and Vogtmann, Karen 2015. Higher hairy graph homology. Geometriae Dedicata, Vol. 176, Issue. 1, p. 345.

    Doubek, Martin Jurčo, Branislav and Münster, Korbinian 2015. Modular operads and the quantum open-closed homotopy algebra. Journal of High Energy Physics, Vol. 2015, Issue. 12,

    Kaufmann, Ralph M. Ward, Benjamin C. and Zúñiga, J. Javier 2015. The odd origin of Gerstenhaber brackets, Batalin-Vilkovisky operators, and master equations. Journal of Mathematical Physics, Vol. 56, Issue. 10, p. 103504.

    Kol, Barak and Shir, Ruth 2015. 1-loop color structures and sunny diagrams. Journal of High Energy Physics, Vol. 2015, Issue. 2,

    Moskovich, D. and Carmi, A. Y. 2015. Tangle machines. Proceedings of the Royal Society A: Mathematical, Physical and Engineering Sciences, Vol. 471, Issue. 2179, p. 20150111.

    Willwacher, Thomas and Živković, Marko 2015. Multiple edges in M. Kontsevich's graph complexes and computations of the dimensions and Euler characteristics. Advances in Mathematics, Vol. 272, p. 553.


    Barannikov, S. 2014. Matrix De Rham Complex and Quantum A-infinity algebras. Letters in Mathematical Physics, Vol. 104, Issue. 4, p. 373.

    Kol, Barak and Shir, Ruth 2014. Color structures and permutations. Journal of High Energy Physics, Vol. 2014, Issue. 11,

    Barannikov, Serguei 2013. Solving the Noncommutative Batalin–Vilkovisky Equation. Letters in Mathematical Physics, Vol. 103, Issue. 6, p. 605.

    Bergström, Jonas and Minabe, Satoshi 2013. On the cohomology of moduli spaces of (weighted) stable rational curves. Mathematische Zeitschrift, Vol. 275, Issue. 3-4, p. 1095.

    Chaudhuri, C. 2013. The Cohomological Excess of Certain Moduli Spaces of Curves of Genus g. International Mathematics Research Notices,

    Chuang, Joseph and Lazarev, Andrey 2013. Combinatorics and Formal Geometry of the Maurer–Cartan Equation. Letters in Mathematical Physics, Vol. 103, Issue. 1, p. 79.

    Cooper, Benjamin 2013. Topological Field Theories and Harrison Homology. Letters in Mathematical Physics, Vol. 103, Issue. 4, p. 351.

    Dotsenko, Vladimir Shadrin, Sergey and Vallette, Bruno 2013. Givental group action on topological field theories and homotopy Batalin–Vilkovisky algebras. Advances in Mathematics, Vol. 236, p. 224.


Modular operads

  • E. GETZLER (a1) (a2) and M. M. KAPRANOV (a2)
  • DOI:
  • Published online: 01 January 1998

We develop a ’higher genus‘ analogue of operads, which we call modular operads, in which graphs replace trees in the definition. We study a functor $F$ on the category of modular operads, the Feynman transform, which generalizes Kontsevich‘s graph complexes and also the bar construction for operads. We calculate the Euler characteristic of the Feynman transform, using the theory of symmetric functions: our formula is modelled on Wick‘s theorem. We give applications to the theory of moduli spaces of pointed algebraic curves.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Compositio Mathematica
  • ISSN: 0010-437X
  • EISSN: 1570-5846
  • URL: /core/journals/compositio-mathematica
Please enter your name
Please enter a valid email address
Who would you like to send this to? *